Wildfire, East Slopes of the Washington Cascades
- When
- August 13, 12:00 PM PST to August 28, 5:00 PM PST
- Where
- East Slopes of the Washington Cascades forecast zone
- Property damage
- $8.3 million
- Reported by
- Park/Forest Service
The Taylor Bridge Fire burned from August 13 to 28 and was human caused. It burned 23,500 acres of timber and grass and also consumed around 60 homes.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Taylor Bridge Fire burned from August 13 to 28 and was human caused. It burned 23,500 acres of timber and grass and also consumed around 60 homes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 13, 7:59 AM PST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 859 AM PDT MON AUG 13 2012 .UPDATE...DRY NORTHWEST FLOW WILL CONTINUE TODAY AND TOMORROW...WITH HOT TEMPERATURES PERSISTING. WINDS WILL BE BREEZY 10-20 MPH ALONG THE COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY THIS AFTERNOON. BUT WITH VERY WARM OVERNIGHT LOWS ACROSS THE AREA...EXPECT THAT BOTH AREAS WILL BE NEAR 100 FOR HIGH TEMPERATURES TODAY. OTHER AREAS EXPECTED TO BE NEAR 100 TODAY INCLUDE...THE LOWER COLUMBIA BASIN...THE FOOTHILLS OF THE BLUE MOUNTAINS...AND THE YAKIMA VALLEY. TEMPERATURES COOL OFF ABOUT 5-10 DEGREES BY MID WEEK FROM TODAY'S HIGHS...DUE TO AN UPPER LEVEL DISTURBANCE THAT WILL SKIRT ACROSS THE AREA FROM BRITISH COLUMBIA. WEBER && .AVIATION...18Z TAFS...VFR CONDITIONS WILL OCCUR FOR THE NEXT 24 HOURS. EXPECT CLEAR SKIES ASIDE FROM SOME HIGH CIRRUS OVER THE NORTHERN HALF OF THE AREA. SMOKE PRODUCED BY WILDFIRES OVER NORTHERN CALIFORNIA MAY REDUCE VISIBILITY TO 6SM AT TIMES AT KRDM, KBDN, OR K5J0 (GRANT COUNTY REGIONAL AIRPORT IN JOHN DAY). IN ADDITION, A LAYER OF SMOKE (FU) ALOFT, DUE TO SMOKE PLUMES PRODUCED BY WILDFIRES OVER NORTHERN CALIFORNIA, MAY REDUCE FLIGHT LEVEL HORIZONTAL DOWN TO 5SM UP TO 11500 FT MSL OVER DESCHUTES, CROOK, AND GRANT COUNTIES IN CENTRAL AND EAST CENTRAL OREGON. WINDS WILL PRIMARILY BE LESS THAN 15 KTS. HOWEVER, WINDS WILL INCREASE IN THE AFTERNOON AND EVENING AT KDLS TO 15 TO 25 KTS WITH GUSTS TO 35 KTS. KPDT...KRDM AND KBDN MAY HAVE A FEW GUSTS TO 25 KTS IN THE LATE AFTERNOON. POLAN && .PREVIOUS DISCUSSION... /ISSUED 422 AM PDT MON AUG 13 2012/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT. HIGH PRESSURE WILL CONTINUE TO DOMINATE THE AREAS WEATHER WITH DRY CONDITIONS DURING THE BEGINNING OF THE WORK WEEK. SOME SMOKE WILL PUSH NORTH AND CONTINUE TO DRIFT INTO THE SOUTHERN AND EASTERN AREAS TODAY. AFTERNOON HIGH TEMPERATURES WILL BE VERY WARM TO HOT AND APPROACH THE CENTURY MARK OVER PORTIONS OF THE LOWER COLUMBIA BASIN. A DISTURBANCE MAY WEAKEN THE RIDGE ON TUESDAY AND LOWER AFTERNOON HIGH TEMPERATURES BUT THEY SHOULD STILL REMAIN ABOVE NORMAL WITH THE DRY CONDITIONS PERSISTING. LONG TERM...WEDNESDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL BE OVER THE AREA THROUGH WEDNESDAY NIGHT WITH A NORTH TO NORTHWEST FLOW OVER THE AREA. THIS WILL GIVE THE AREA FAIR WEATHER WITH MOSTLY CLEAR SKIES. TEMPERATURES WILL CONTINUE TO BE IN THE LOWER TO MID 90S WITH 80S IN THE MOUNTAINS. ON THURSDAY THE TROUGH WILL EXIT TO THE EAST WHILE AN UPPER LOW OFF THE CALIFORNIA COAST WILL CREATE A SOUTHERLY FLOW OVER THE AREA AND BEGIN BUILDING A RIDGE OVER OUR AREA. MODELS SHOW SOME MID LEVEL MOISTURE BEING CARRIED NORTH BUT STAYING MAINLY JUST SOUTH OF DESCHUTES COUNTY. CURRENT FORECAST HAS A SLIGHT CHANCE OF THUNDERSTORMS SOUTH OF BEND AND HAVE KEPT THAT IN THE LATE AFTERNOON AND REMOVED IT BEFORE THEN. ON FRIDAY THE RIDGE STRENGTHENS FURTHER AND A STRONGER MOISTURE FETCH WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS TO CENTRAL OREGON AND THE OCHOCO-JOHN DAY HIGHLANDS. THE SURGE WILL CONTINUE NORTH AND EAST THROUGH THE NIGHT SO HAVE KEPT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA THOUGH THE COLUMBIA BASIN AND ADJACENT VALLEYS LOOK AS IF THEY WILL BE DRY OVERNIGHT. ON SATURDAY AND SUNDAY THE RIDGE WILL BEGIN SHIFTING EAST AS A TROUGH APPROACHES THE WASHINGTON COAST AND BRINGS A SOUTHWEST FLOW TO THE REGION. THIS IS A FAVORABLE PATTERN FOR THUNDERSTORMS SO HAVE KEPT A CHANCE OF THUNDERSTORMS IN THE MOUNTAINS WITH A SLIGHT CHANCE ELSEWHERE. MODELS ARE HAVING SIGNIFICANT DIFFERENCES ON MONDAY AS TO WHETHER THE TROUGH WILL STILL BE OFFSHORE OR OVER THE AREA AND HAVE HAD SOME SUBSTANTIAL RUN TO RUN CHANGES AS WELL, SO FOR NOW HAVE KEPT A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN MOUNTAINS OF OREGON. TEMPERATURES WILL RISE A DEGREE OR TWO EACH DAY THURSDAY AND FRIDAY REACHING THE 90S AND LOWER 100S BY FRIDAY. AS THE RIDGE DEPARTS SATURDAY THROUGH MONDAY, TEMPERATURES WILL DROP A COUPLE OF DEGREES EACH DAY REACHING THE UPPER 80S TO MID 90S WITH UPPER 70S TO MID 80S IN THE MOUNTAINS BY MONDAY. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 100 58 91 63 / 0 0 0 0 ALW 99 65 92 66 / 0 0 0 0 PSC 100 61 95 66 / 0 0 0 0 YKM 97 62 92 61 / 0 0 0 0 HRI 100 58 93 63 / 0 0 0 0 ELN 99 60 90 61 / 0 0 0 0 RDM 97 51 93 54 / 0 0 0 0 LGD 98 55 90 57 / 0 10 0 0 GCD 97 58 92 57 / 0 10 0 0 DLS 100 65 92 64 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN TUESDAY : GREEN WEDNESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 89/83/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT MON AUG 13 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
141200-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
600 AM PDT MON AUG 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HIGH PRESSURE WILL DOMINATE THE AREAS WEATHER WITH DRY CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, WALLOWA
COUNTY, FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON,
JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS
HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGIONS WEATHER WITH
DRY CONDITIONS FOR THE REMAINDER OF THE WEEK. HOWEVER A DISTURBANCE
MAY BRING SOME THUNDERSTORMS TO PORTIONS OF THE AREA NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED NEXT WEEKEND.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2012Every state in 2012This day in weather historyWarnings in Washington, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406863.